Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 2, 2003, 2:45 PM EST for Jefferson County, Indiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 2:45 PM EST (19:45 UTC)
- Expired
- Sep 2, 2003, 3:45 PM EST
- In force
- 60 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, IN
The radar
The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 021946
FFWLMK
INC077-022145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EST TUE SEP 2 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 445 PM EST
* AT 242 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER WAKEFIELD...OR ABOUT 40 MILES NORTH OF LOUISVILLE...
MOVING EAST AT 15 MPH.
RAINFALL IN THE DEPUTY AREA HAS BEEN AROUND 1/5 INCHES IN THE LAST
HOUR. WESTERN JEFFERSON COUNTY WILL BE MOST SUSCEPTIBLE TO FLASH
FLOODING OVER THE NEXT HOUR.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3880 8572 3861 8555 3877 8544 3879 8524
3891 8550
$$
JB1 follow-up statement
000 WGUS73 KLMK 022052 FFSLMK INC077-022200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EST TUE SEP 2 2003 ...A FLASH FLOOD WARNING CONTINUES UNTIL 445 PM EST FOR JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA... * AT 345 PM EST JEFFERSON COUNTY INDIANA LAW ENFORCEMENT OFFICIALS REPORTED CREEKS BEGINNING TO COME OUT OF THEIR BANKS IN THE EASTERN PORTION OF THE COUNTY NEAR MADISON. IN THE WESTERN PORTION OF THE COUNTY NEAR DEPUTY...NUMEROUS COUNTY ROADS ARE WATER COVERED AND DITCHES ARE OVERFLOWING. A SMALL BAND OF HEAVY RAIN WILL CONTINUE TO TRAIN OVER CENTRAL JEFFERSON COUNTY THROUGH AT LEAST 430 PM. ADDITIONAL RAINFALL OVER 1 INCH IS POSSIBLE. DANGEROUS FLASH FLOODING CONDITIONS MAY DEVELOP IN PORTIONS OF THE WARNED AREA DUE TO THE CONTINUED HEAVY RAINFALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. $$ JB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:30 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 2, 1:30 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE SEP 2 2003 .SHORT TERM... A STATIONARY FRONT STRETCHED FROM SOUTHEAST MISSOURI TO JUST NORTH OF CVG AT 18Z THIS AFTERNOON. TROPICAL GULF MOISTURE CONTINUED TO RIDE ALONG THE FRONT WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL OVER THE COUNTY FORECAST AREA AT MID AFTERNOON. LITTLE CHANGE IS EXPECTED OVERNIGHT ALTHOUGH THE FRONT IS EXPECTED TO SAG SLIGHTLY SOUTH. WE WILL CONTINUE THE FFA OVER ALL THE COUNTY FORECAST AREA WITH THE GREATEST CONCERN OVER SOUTH CENTRAL KENTUCKY WHERE AN ADDITIONAL 2 TO 3 INCHES OF RAIN WILL BE POSSIBLE. AIDED BY AN UPPER LEVEL LOW MOVING ALONG THE NORTHERN TIER STATES THIS WHOLE SYSTEM WILL FINALLY MOVE EAST AND OUT OF OUR CFA BY WEDNESDAY EVENING. THIS WILL SET THE STAGE FOR A GORGEOUS END TO THE WORK WEEK AND WEEKEND. COOL HIGH PRESSURE WILL BEGIN TO BUILD INTO THE LOWER OHIO VALLEY THURSDAY. .EXTENDED... SATURDAY THROUGH TUESDAY HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE OHIO VALLEY THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE MILD WITH HIGHS IN THE LOWER 80S AND LOWS AROUND 60 DEGREES. .LMK...FLOOD WATCH TONIGHT FOR ALL OF SOUTH CENTRAL INDIANA AND ALL OF CENTRAL KENTUCKY. JA
Hazardous weather outlook, Sep 2, 8:47 AM EST, 5 hours 58 minutes before
INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067- 070>078-081-082-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 947 AM EDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH HAS BEEN EXTENDED TO THE SOUTH AND NOW INCLUDES ALL OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA...IN EFFECT FOR TODAY AND TONIGHT. THE REMNANTS OF TROPICAL STORM GRACE...COMBINED WITH A STALLED FRONTAL BOUNDARY ACROSS THE OHIO VALLEY...WITH CONTINUE TO BRING PERIODS OF HEAVY RAIN TO THE OUTLOOK AREA. RAINFALL AMOUNTS FROM TODAY THROUGH WEDNESDAY COULD APPROACH 5 INCHES. WIDESPREAD FLOODING PROBLEMS MAY DEVELOP AS A RESULT OF THE HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED ALTHOUGH A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF HEAVY RAIN WILL CONTINUE ON WEDNESDAY WITH ADDITIONAL FLOODING PROBLEMS POSSIBLE. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA LATE ON WEDNESDAY BRINGING AN END TO THE WIDESPREAD RAIN AND POTENTIAL FLOODING. THE REMAINDER OF THE WEEK IS FORECAST TO BE MILD AND DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH WEDNESDAY FOR FLOODING. JB
In the hours before
Special weather statement, Sep 2, 12:27 PM EST, 2 hours 18 minutes before
INZ089-KYZ023>028-061-062-070>073-021900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1227 PM CDT TUE SEP 2 2003 ...ANOTHER BATCH OF HEAVY RAIN HEADED FOR WEST-CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA... A LARGE BATCH OF MODERATE TO HEAVY RAIN...LOCATED OVER WESTERN KENTUCKY EARLY THIS AFTERNOON...WILL REACH A LINE FROM BOWLING GREEN TO ELIZABETHTOWN BY 1 PM CDT. AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL MAY OCCUR WITH THIS BATCH OF RAIN THROUGH 2 PM. THIS RAIN WILL BE FALLING ON GROUND THAT IS NEARLY SATURATED DUE TO EARLIER RAINS. THERE WILL BE A HEIGHTENED RISK FOR WIDESPREAD FLOODING AROUND THE COMMUNITIES OF RUSSELLVILLE...BOWLING GREEN... MORGANTOWN...LEITCHFIELD...BEAVER DAM...HARDINSBURG AND TELL CITY. MOTORISTS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE FLASH FLOOD WARNINGS IN YOUR LOCATION. A FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR THE AREA. JB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:41 PM EST | Flash Flood Warning | LMK | Jefferson | 64 min |
| Sep 2, 5:39 PM EST | Flash Flood Warning | LMK | Scott | 36 min |
| Sep 2, 6:44 PM EST | Flash Flood Warning | LMK | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.